Alert archive / Kansas / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Topeka, KS

February 13, 200711 counties in Kansas

NWS Topeka, KS issued this wind chill advisory at Feb 13, 2007, 10:25 PM CST for 11 counties in Kansas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 10:25 PM CST (04:25 UTC)
Expired
Feb 14, 2007, 10:00 AM CST
In force
12 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Clay County, KS, Cloud County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 140425
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1025 PM CST TUE FEB 13 2007

...WIND CHILL ADVISORY POSTED OVERNIGHT...

.A BITTERLY COLD PUSH OF ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO
20 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN THE
ADVISORY AREA. AS TEMPERATURES WARM AFTER SUNRISE...THE CHILL
READINGS WILL RISE SLOWLY TO AROUND ZERO.

KSZ008>012-020>024-034-141230-
/O.NEW.KTOP.WC.Y.0001.070214T0425Z-070214T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
1025 PM CST TUE FEB 13 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST WEDNESDAY. 

FRIGID ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO 20 MPH WILL BRING
WIND CHILL READINGS OF 15 TO 20 BELOW ZERO OVERNIGHT. AFTER DAWN
WEDNESDAY...INDICES SHOULD SLOWLY RISE TO AROUND ZERO.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

$$
4 follow-up statements
000 
WWUS43 KTOP 140735
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
135 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY POSTED OVERNIGHT...

.A BITTERLY COLD PUSH OF ARCTIC AIR DRIVEN ON NORTH WINDS OF
10 TO 20 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO
IN THE ADVISORY AREA. AS TEMPERATURES WARM AFTER SUNRISE...THE
CHILL READINGS WILL RISE SLOWLY TO AROUND ZERO.

KSZ008>012-020>024-034-141400-
/O.CON.KTOP.WC.Y.0001.000000T0000Z-070214T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
135 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

FRIGID ARCTIC AIR DRIVEN ON NORTH WINDS OF 10 TO 20 MPH WILL
BRING WIND CHILL READINGS OF 15 TO 20 BELOW ZERO OVERNIGHT. AFTER
DAWN WEDNESDAY...INDICES SHOULD SLOWLY RISE TO AROUND ZERO.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

$$
000 
WWUS43 KTOP 140957
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
357 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY POSTED OVERNIGHT...

.A BITTERLY COLD PUSH OF ARCTIC AIR WITH NORTH WINDS OF 10 TO 
15 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN THE
ADVISORY AREA THIS MORNING. AS TEMPERATURES SLOWLY WARM AFTER
SUNRISE...WIND CHILL INDICES WILL ALSO GRADUALLY RISE...BUT STILL
REMAIN BELOW ZERO THROUGH THE DAY.

KSZ008>012-020>024-034-141400-
/O.CON.KTOP.WC.Y.0001.000000T0000Z-070214T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
357 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

FRIGID ARCTIC AIR WILL COMBINE WITH NORTH WINDS OF 10 TO 15 MPH
TO PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO THROUGH
SUNRISE. WIND CHILL INDICES HOWEVER SHOULD THEN SLOWLY RISE
THROUGH MID MORNING...BUT REMAIN BELOW ZERO MOST OF THE DAY.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

$$
000 
WWUS43 KTOP 141333
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
733 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY POSTED OVERNIGHT...

.A BITTERLY COLD PUSH OF ARCTIC AIR WITH NORTH WINDS OF 10 TO
15 MPH WILL PUSH WIND CHILL READINGS TO 15 TO 20 BELOW ZERO IN
THE ADVISORY AREA THIS MORNING. AS TEMPERATURES SLOWLY WARM...WIND
CHILL INDICES WILL ALSO GRADUALLY RISE...BUT STILL REMAIN BELOW
ZERO THROUGH THE DAY.

KSZ008>012-020>024-034-141600-
/O.EXT.KTOP.WC.Y.0001.000000T0000Z-070214T1600Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
733 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

FRIGID ARCTIC AIR WILL COMBINE WITH NORTH WINDS OF 10 TO 15 MPH
TO PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO THROUGH
SUNRISE. WIND CHILL INDICES HOWEVER SHOULD THEN SLOWLY RISE
THROUGH MID MORNING HOURS...BUT REMAIN BELOW ZERO MOST OF THE DAY.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

$$
000 
WWUS43 KTOP 141556
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
956 AM CST WED FEB 14 2007

KSZ008>012-020>024-034-141700-
/O.EXP.KTOP.WC.Y.0001.000000T0000Z-070214T1600Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN
956 AM CST WED FEB 14 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL VALUES WILL GRADUALLY IMPROVE THROUGH THE REST OF THE
DAY AS TEMPERATURES WARM SLIGHTLY. THEREFORE THE ADVISORY WILL BE
ALLOWED TO EXPIRE AT 10 AM. HOWEVER VERY COLD CONDITIONS WILL
PERSIST TODAY...WITH WIND CHILL READING EXPECTED TO REMAIN BELOW
ZERO THROUGHOUT THE DAY. TAKE PRECAUTIONS AND DRESS APPROPRIATELY
IF PLANNING TO SPEND ANY AMOUNT OF TIME OUTSIDE.

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 2:29 PM CST, 7 hours 56 minutes earlier.

Area forecast discussion, Feb 13, 2:29 PM CST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
229 PM CST TUE FEB 13 2007

.DISCUSSION...

20Z WATER VAPOR IMAGERY SHOWS THE LAST LITTLE VORT MAX ROTATING
THROUGH NORTHEAST KS. THIS HAS HELPED FLURRIES LINGER INTO THE
AFTERNOON HOURS. MEANWHILE SFC OBS ACROSS CENTRAL NEB SHOW THE LOW
CLOUDS CLEARING OUT AS A COLD ARCTIC HIGH BUILDS IN.

MAIN QUESTION FOR THE SHORT TERM IS WHAT TO DO WITH THE CLOUDS. ALL
OF THE MODELS KEEP HIGH RH VALUES WITHIN THE BOUNDARY LAYER ACROSS
THE FORECAST AREA AS WELL AS CENTRAL NEB. THE CLEARING SEEN IN OBS
WOULD SUGGEST THAT MODELS ARE OVER DOING THE LOW LEVEL RH ONCE
AGAIN. GIVEN THIS HAVE SHOWN A DECREASING TREND IN THE CLOUD COVER
ACROSS NORTHEAST KS WHERE THE CLEARING IS MOST LIKELY TO MOVE INTO.
BUT WITH LOW CONFIDENCE STILL LEFT SKIES PARTLY TO MOSTLY CLOUDY
ACROSS THE NORTHEAST. THE EVENING SHIFT WILL NEED TO WATCH THE
TRENDS. OTHERWISE TEMPS WILL BE COLD. HAVE CONTINUED THE PREVIOUS
FORECAST OF GOING A COUPLE DEGREES BELOW THE COLDEST GUIDANCE
NUMBERS. THIS WILL BE THE CASE FOR MIN TEMPS TONIGHT IF THERE ARE
SOME BREAKS IN THE CLOUDS. THINK LOWS WILL RANGE FROM JUST ABOVE
ZERO NORTH CENTRAL TO AROUND 10 ABOVE ZERO EAST CENTRAL. HIGHS
TOMORROW WILL STRUGGLE TO GET OUT OF THE TEENS WITH CONTINUED CAA
AND 925 TEMPS IN THE -13 TO -15C RANGE. MODELS SHOW ANOTHER NORTHERN
STREAM SHORTWAVE MOVING SOUTH ALONG THE CENTRAL HIGH PLAINS.
MOISTURE WILL BE LIMITED WITH PWS ONLY AROUND A QUARTER OF AN INCH.
BUT WITH INCREASING PVA AND GENERAL SYNOPTIC SCALE FORCING...A
CHANCE OF FLURRIES DURING THE AFTERNOON WEDNESDAY LOOKS REASONABLE.

A CLIPPER MOVING SOUTH ACROSS THE ROCKIES AND HIGH PLAINS WEDNESDAY
NIGHT WILL BRING A CHANCE FOR SOME FLURRIES TO THE FORECAST AREA.
LOOKS LIKE BETTER CHANCES FOR LIGHT SNOW REMAIN JUST TO THE
SOUTHWEST OF THE FORECAST AREA SO WILL STAY WITH FLURRIES FOR NOW.
GFS SEEMS A BIT OVERDONE WITH ITS QPF AND HAVE LEANED TOWARD THE
MORE WESTWARD PLACEMENT OF THE NAM/WRF. ARCTIC SURFACE HIGH WILL
NOSE SOUTH INTO KANSAS WEDNESDAY NIGHT WITH THE COLDEST TEMPERATURES
OF THE WEEK EXPECTED. LOWS MADE SOME MINOR ADJUSTMENTS TO CURRENT
LOWS THURSDAY MORNING WITH BELOW ZERO NORTH OF I-70 AND ZERO TO 5
ABOVE TO THE SOUTH.

NEXT CLIPPER SYSTEM TO MOVE IN FRIDAY NIGHT ACROSS THE CENTRAL
PLAINS AND STILL LOOKS LIKE A SMALL CHANCE OF LIGHT SNOW FOR NORTH
CENTRAL AND NORTHEAST KANSAS. ANOTHER COLD FRONT WILL MOVE THROUGH
FRIDAY NIGHT AND COOL TEMPS FOR SATURDAY SLIGHTLY AS BULK OF COLD
AIR IS MAINLY EAST OF THE FORECAST AREA ACROSS MISSOURI.

WARMUP STILL ON COURSE FOR SUNDAY THROUGH TUESDAY TIME PERIOD.
RETURN FLOW ON BACK SIDE OF THE SURFACE HIGH SETS UP ON SUNDAY ALONG
WITH RISING THICKNESS AND HEIGHTS INTO MONDAY. MODELS SUGGEST THAT A
WAVE WILL MOVE THROUGH THE CENTRAL PLAINS ON TUESDAY AND SWEEPING
ANOTHER FRONTAL BOUNDARY ACROSS THE CWA. TIMING OF COLD AIR MAY NOT
BE UNTIL LATER IN THE DAY NEXT TUESDAY SO WILL STILL KEEP
TEMPERATURES MILD IN THE 40S TO LOWER 50S.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WOLTERS/53
Hazardous weather outlook, Feb 13, 11:10 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CST TUE FEB 13 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-141715-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1110 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTH WINDS WILL CAUSE WIND CHILL READINGS TO FALL INTO THE -5 TO
-15 DEGREE RANGE TONIGHT AND WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL VALUES COULD ONCE AGAIN FALL INTO THE -10 TO -15 DEGREE
RANGE WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:11 PM CSTWind Chill AdvisoryTOPBrown, Clay, Cloud, Jackson, Marshall, Nemaha and 5 more15 hr

Nearby

Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.